Doctor appt...Am SO frustrated (kinda long...sorry)

Discussion in 'Fibromyalgia Main Forum' started by CockatooMom, Jun 28, 2006.

  1. CockatooMom

    CockatooMom New Member

    I've had a horrible 2 days! But THANK YOU for reading and replying!

    I waited over a month to see my doctor. I scheduled an extra long appt so we could cover everything I needed.

    I took the entire month and typed up notes, questions, concerns, plus an entire diagnosis history of everything that is wrong with me, and who told me so.

    I also included the Canadian Lyme disease article listing symptoms. I have 43 to possibly 49 of the symptoms!

    He barely even looked at ANYTHING I spent so much time on...to make HIS job easier (thinking that it would help me in the long run). Ha! Yeah...right.

    We went thru most of the stuff I needed addresses, but not some of the things that are important to me. I DO have another appt in 6 weeks-extended time too. I guess I'll try talking about those things then. :(

    I've had this awful rash-pimple things all over my face for about 6 months now, and it's driving me crazy! It hurts, I'm self-conscious, and I wanna know WHAT it is!

    He said, NOT roseacea (spell?). Looks like acne, he said.
    I had acne all my life! Even went on acutane when I was 27! This is not JUST acne!!!

    I asked about a yeast rash. He looked at me strange... very strange...and asked why I would think that?
    He said, NO it wasn't.

    We didn't address my "dizziness" issue. But he checked neuro stuff. (stick out tongue, shrug shoulders, etc)

    He forgot to write my Rx for asthma. (I remembered last night.)

    He Rx'd me darvocet for pain..1 tab every 6 hours...but I only have 30 pills! That's supposed to last me 6 weeks????

    He changed my muscle relaxers from Zanaflex to Baclofen 20 mg ~ I've never heard of that one. It wasn't covered under my charity plan, so NO DISCOUNT! ($134.00)

    I can't sleep, but I can't take lunesta or anything to help me sleep with a muscle relaxor due to CNS depression!

    The good news is that I am to be tested for rheumatoids, Lyme, Epstein Bar, myalgias, etc now. And, MS maybe later/mri.

    Then to top everything off, my husband decides not to go to work last night because he has a migraine.

    Well, I had told him to take something for it at 4 PM! And he waits till it's time to leave for New York at 10 PM to say he can't go because his head hurts????

    I wouldn't care so much, but his big truck broke down the other week and his check was only $111. This truck load would have paid him $$$ and we NEED the money!

    It's bad enough I'm a fulltime student for one more year, but now I feel guilty for trying to take a summer break because he's tired of driving and wants to buy and sell cars for a profit.

    With him being home today, it messed up my whole "routine."
    I even missed a VERY important appt with my Psyc doc about my med's!

    He was hungry, so was I, and I TOTALLY forgot!!!
    I am SO FURIOUS with myself! ANd with him for not going to work.

    I NEEDED this appointment SO BADLY! I cried and cried. Yes, I got it rescheduled, but not for another week. Now I will run out of my meds for my depression/Bipolar disorder.

    So, I get to make 2 more phone calls to ask for more Rx's!

    Anyone else ever get so tired of being on the phone to take care of stuff? Or feel like you're just running in circles like a dog chasing your tail?

    Oh yeah...thats the other thing. We're trying to buy this little house and need home owners insurance. My hubby has contacted every insurance company there is, except for the one we deal with!!

    He says he can't because he doesn't have enough info...(?)
    If he can get quotes from the others without the info, ...well you know.

    Well...I feel better now. I took a Xanax too, maybe that helped. ;)

    Thanks for "listeneing" I love you guys SO MUCH!

    Here's to better days ahead!



  2. gymmbabe

    gymmbabe New Member

    I'm sorry you are having such a hard time! Yes, doctors can

    be so insensitive. I have found that when ever I try to

    "diagnose" myself, that doctor's do EVERYTHING but listen

    to what I have to say. Anyway, sending you BIG HUGS and

    I hope things get better for you soon.

    Dawn
  3. justlooking

    justlooking New Member

    I'm so sorry about your Dr appointment. Drs can be very frustrating and dismissive, maybe its time to either find a new one or explain to your current Dr (if he's worth it) that you are doing your part to find treatment and diagnostic options and that he must do his part by LISTENING TO HIS PATIENT and looking into the things you suggest. My Dr always runs the tests I ask even if he thinks it is unnecessary because he believes we know ourselves best and he listens to me.

    But your story struck a cord with me because of the facial rash...

    I had a weird acne type rash on my cheeks for years. I couldn't believe I still broke out in my 30s, I knew it was something else but wasn't sure what.

    I took Vicoden for years but when my quarterly liver tests starting coming back out of range they changed me to a non-tylenol containing pain med and VIOLA my facial rash went away (within days!!). After reading someones post on this board about acne and tylenol due to liver overload, I researched the subject and I now firmly believe my facial rash was a result of the tylenol. i have been off of the Vicoden for over a year and haven't had one break out since.

    The facial rash for me was different than regular acne too, like big hard bumps under my skin that HURT!!


    Are you taking any tylenol or other meds that are metabolized by your liver? Take a look at your meds, they just may be the cause of your rash.

    Sincerely
    JL

    [This Message was Edited on 06/28/2006]
  4. jenni4736

    jenni4736 New Member

    I swear..these D### doctors need to be forced to take a communication class before they get a degree. I think they loose they hearing the moment they are handed the diploma!

    I am a firm believer that no matter how GREAT a doctor is "supposed" to be...if YOU can't feel comfortable talking to him and feel like you are being heard...he might not be the one for you.

    First...I would start the next visit by communicating that you felt rushed even after getting an extended appointment last time. MAybe he will take more time with you.

    Second, I would suggest you prioritize your list. Make sure to cover neuro issue before rash,etc. If all else fails..HAND HIM THE LIST. Force him to deal with the issues.

    Third, if he still doesn't get it...GET A NEW ONE! Just don't fire him so you can keep getting your meds. That way it gives you time to get a new patient appointment.

    We are here for you...to vent..to cry...whatever....

    Hugs,Jenni
  5. CockatooMom

    CockatooMom New Member

    gymmbabe...

    Thanks for the support! I appreciate it..the hugs always help too.

    justlooking...

    I don't believe I take anything with tylenol in.
    Tylenol usually doesn't even help my headaches.
    I take advil & aleeve~I'll have to check the Aleeve.

    My kidneys were borderline on creatinine, but no liver problems. (But, I'll keep that in mind)

    Jenni...

    Loved your picture. I hate trying to find another doctor.
    Maybe I am expecting too much? But I will NOT settle.
    Think since I calmed down, I'll be ok. I AM going to go see him again.

    Thanks again ladies!
  6. justlooking

    justlooking New Member

    I'm not sure if the Darvocet you said he RXd was a new med or one you've been taking, but it has Tylenol in it. Any med that ends in "cet" generally contains tylenol. But if it is a new med than obviously it wouldn't be the culprit LOL

    Anyway may not be the same rash as I had but thought i'd bring it up.

    BTW so glad you are feeling better. The stress of getting worked up can so easily effect our illness....hope you don't flare as a result. Hope you get some rest!!
  7. CockatooMom

    CockatooMom New Member

    The darvocet is new. Really doesn't do much for my pain.

    I bought some clearasil daily face wash. Figured I'd give it a try!

    I usually use Mary Kay skin care and products, so I don't know if this will help or not. But, I am willing to try anything (almost) once!

    Thanks again!